MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOLOCK BAG SPIKE, 5 UNITS; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. CHEMOLOCK BAG SPIKE, 5 UNITS; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Model Number CL-10-5
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Chemical Exposure (2570)
Date of Event 05/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One (1) list# cl-10-5, chemolock¿ bag spike, 5 units.Lot# 4593069, one (1) unit list# cl-10-5, and one (1) used container 0.9% sodium chloride injection, usp, manufacturer baxter were received for evaluation.The reported complaint of bag spike breaks causing a leak was confirmed on one of the sample of the 5 returned.During visual inspection, the poppet of the chemoport bag spike was found broken on sample-5.The returned bag spike samples (5) were primed and pressure leak tested in an un-activated state, a leak was observed on sample-5 of the chemoport bag spikes.This leak had occurred due to the broken poppet in the bag spike.The probable cause of the broken poppet was not determined.A device history review for lot# 4593069 and relevant commodities were reviewed, and no non-conformances were found that would have contributed to the reported complaint.
 
Event or Problem Description
The event involves a chemolock bag spike that when attaching the syringe to the bag spike, the spike breaks into pieces causing the liquid to leak.The technician was disconnecting an unspecified syringe with a cl2000s chemolock attached from a 250ml normal saline bag with the device attached.Once the two were detached, unspecified chemo infused normal saline splashed all over the hood and into the technician.No other information was provided.

Brand Name
CHEMOLOCK BAG SPIKE, 5 UNITS
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
MDR Report Key10266743
Report Number9617594-2020-00234
Device Sequence Number3066264
Product Code ONB
UDI-Device Identifier00887709071018
UDI-Public(01)00887709071018(17)250201(10)4593069
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131549
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2025
Device Model NumberCL-10-5
Device Catalogue NumberCL-10-5
Device Lot Number4593069
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2020
Initial Report FDA Received Date07/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1